iCliniq logo

Ask a Doctor Online Now

HomeAnswersDiabetologydiabetesHow to control high blood sugar levels with medicines?

Kindly guide me with the medicine to control diabetes.

Share
Kindly guide me with the medicine to control diabetes.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At December 9, 2016
Reviewed AtJuly 3, 2023

Patient's Query

Hi doctor,

I am 56 years old. My height is 167 cm and weight is 220 pounds. 11 years ago, I was diagnosed to have diabetes. The maximum score of my sugar was around 280 mg/dL occasionally due to uncontrolled eating even with pills (DPP 4 and Metformin). Sometimes, I have overeating problem. My HbA1c is 6.5 %. My cardiac MRI showed inflammatory cardiomyopathy borderline with associated VPC. It is under control by Metoprolol 50 mg twice daily. Now, I would like to change my medicines. But, sulfonylurea medicines can increase weight. Acarbose and Voglibose do not work properly. The new medicine offered by my doctor was sodium glucose transporter, but I afraid of kidney damage. Another offer was a slow release Insulin injection, but this can also increase weight. Kindly guide me.

Hi,

Welcome to icliniq.com.

Firstly, is this your BSL (blood sugar level) in fasting or 2 hours after food? I would firstly like to ask you whether you exercise and follow a strict diet or not. That is the most important aspect when you have diabetes. So, please exercise for at least 30 to 45 minutes daily and follow a good healthy diet. Coming to your diabetes issue, you need to consult another doctor or cardiologist, who can change your medication, tablet Metoprolol. I do not know if your present doctor informed you, that Metoprolol (beta blockers) can affect your insulin levels and hence, affect the sugar balance. You do not need a change in your diabetic medications, they are perfect. Take a look at your HbA1c; it is in perfect range for a diabetic. I am amazed. So, do not worry. Meet a good cardiologist or internal medicine and do not forget to tell him the medications you are on.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Krutika Shrikant Ingle
Dr. Krutika Shrikant Ingle

Diabetology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

diabetesmetoprolol

Ask your health query to a doctor online

Diabetology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy